Georgia, 2015

Hail and Damaging Winds in Georgia, July 13 to 15, 2015

July 13 to 15, 2015 · NWS FFC · 38 events in 29 counties and zones

A large upper-level ridge of high pressure centered over the southern plains resulted in several days of persistent northwesterly upper-level flow over the region. A series of weak short waves combined with a moderately unstable atmosphere to produce isolated to scattered severe thunderstorms each day, mainly during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$698,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A large upper-level ridge of high pressure centered over the southern plains resulted in several days of persistent northwesterly upper-level flow over the region. A series of weak short waves combined with a moderately unstable atmosphere to produce isolated to scattered severe thunderstorms each day, mainly during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 13, 12:30 PM EST, 2 hours earlier.

Area forecast discussion, Jul 13, 12:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT MON JUL 13 2015

.UPDATED...
NO CHANGES PLANNED FOR THE FORECAST.

41

.PREV DISCUSSION... /ISSUED 419 AM EDT MON JUL 13 2015/

SHORT TERM /TODAY THROUGH TUESDAY/...
WEAK SHORTWAVE MOVING SE IN THE FLOW HAS HELPED INITIATE AND SUSTAIN
SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING.
OVERALL...THE ACTIVITY HAS BEGUN TO WEAKEN OVER THE LAST HOUR...BUT
SHOWERS MAY END UP LINGERING FOR ANOTHER HOUR OR TWO.

NW FLOW ALOFT WILL BE A MAJOR PLAYER IN THE SENSIBLE WEATHER FOR THE
SHORT TERM PERIOD. IN ADDITION...A LEE TROUGH SITUATED DOWN THE
SPINE OF THE APPALACHIANS WILL HELP FOCUS PRECIP AT THE SURFACE.

BUSY AND UNSETTLED WEATHER WILL ACCOMPANY THE NW FLOW. SEVERAL
PIECES OF SHORTWAVE ENERGY ARE PROGGED TO DROP SOUTH IN THE FLOW.
THESE SHORTWAVES WILL POSSIBLY LEAD TO MCS DEVELOPMENT FURTHER
UPSTREAM THAT WOULD SUSTAIN ITSELF AND MOVE INTO PORTIONS OF
GEORGIA...MAINLY LATE TODAY AND AGAIN ON TUESDAY.
UNFORTUNATELY...THESE TYPES OF SYSTEMS ARE VERY HARD TO PIN DOWN
WITH TIMING...EVEN IN THE SHORT TERM. THE HI-RES WRF IS PROGGING A
CLUSTER OF STORMS TO BEGIN IMPACTING PORTIONS OF NORTHERN GA THIS
EVENING INTO THE OVERNIGHT HOURS. HAVE BUMPED UP POPS ACCORDINGLY.
NOT CONFIDENT ON COVERAGE...SO CAPPED POPS AROUND 40 PERCENT FOR
NOW. EVEN THE SYNOPTIC MODELS HAVE BEEN CONSISTENT WITH PROGGING A
STRONGER PIECE OF SHORTWAVE ENERGY TO DROP SOUTH IN THE FLOW ON
TUESDAY. CURRENTLY...THE TIMING LOOKS TO BE TUESDAY AFTERNOON. THE
HI-RES WRF HAS PICKED UP ON THIS ALSO. SINCE THE MODELS HAVE BEEN
RATHER CONSISTENT WITH THIS FEATURE...HAVE FAIRLY HIGH POPS UP
NORTH. NOT CONFIDENT ON HOW FAR SOUTH THE LIKELY POPS SHOULD EXTEND
AT THIS TIME.

FOR TODAY...OUTSIDE OF ANY MCS DEVELOPMENT...THE HI-RES MODELS ARE
PROGGING ONLY SCT CONVECTION THROUGH MUCH OF THE AFTERNOON. STORMS
MAY TRY TO ORGANIZE ALONG THE LEE TROUGH. SO...LOW END SCT/ISOLD
POPS ARE IN THE FORECAST FOR THE AFTERNOON AND EARLY EVENING. IF
CONVECTION DOES OVERSPREAD THE AREA LATE THIS EVENING INTO THE
OVERNIGHT HOURS (MCS)...THEN THAT MAY HAMPER CONVECTIVE DEVELOPMENT
EARLY ON TUESDAY...UNTIL THE NEXT PROGGED MCS ARRIVES.

THE ATMOS WILL BE UNSTABLE...WITH HIGH SB CAPE ESPECIALLY DURING
PEAK HEATING. ANY OVERNIGHT MCS DEVELOPMENT WILL ALSO FEED ON ANY
LINGERING INSTABILITY...BUT WILL ALSO BE AIDED BY MID LEVEL
DYNAMICS. THE PRIMARY MODE OF SEVERE WEATHER OUTSIDE OF ANY MCS
DEVELOPMENT SHOULD BE DAMAGING WIND GUSTS. DECENT INVERTED V
SOUNDINGS ARE NOTED. WITHIN ANY MCS DEVELOPMENT...DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
STEEP MID LEVEL LAPSE RATES...FOR THIS TIME OF YEAR...ARE ESPECIALLY
NOTED ON TUESDAY ALONG WITH SOME DECENT SHEAR ACROSS PORTIONS OF
NORTHERN GA. TORNADO DEVELOPMENT WOULD BE MOST LIKELY ALONG ANY
SURFACE BOUNDARY INTERACTIONS.

IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...TEMPS WILL
CONTINUE HOT. HAVE GONE AHEAD AND RAISED A HEAT ADVISORY FOR THE FAR
SE CWFA THIS AFTERNOON WITH HEAT INDICES NEAR 105 DEGREES. THE AREA
LOOKS TO EXPAND ON TUESDAY...BUT NOT CONFIDENT ENOUGH IN AREAL
COVERAGE TO ISSUE THE HEADLINE OUT THIS FAR.

NLISTEMAA

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR THUNDERSTORMS TUE NIGHT AS AN UPPER
TROUGH SETS UP OVER THE EASTERN SEABOARD.

HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S. ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN
THE UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE.
THE MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING
THROUGH THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED
DAILY WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.

16

.AVIATION...
18Z UPDATE...
EXPECTING AFTERNOON AND EVENING SCATTERED CONVECTION. WILL HOLD OFF ON
INTRODUCING THUNDER IN THE TAFS UNTIL DEVELOPMENT AND TIMING BECOME MORE
CERTAIN. CONVECTIVE COMPLEX MOVING SOUTHEAST FROM THE OHIO VALLEY COULD
AFFECT THE TAF SITES OVERNIGHT IF IT HOLDS TOGETHER AND TIMING IS
UNCERTAIN. VFR OUTSIDE OF CONVECTION. WINDS SHOULD STAY ON THE WEST
SIDE THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM FOR CONVECTIVE DEVELOPMENT. OTHERWISE...HIGH CONFIDENCE ON
REMAINING ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          95  74  94  74 /  30  40  40  40
ATLANTA         92  76  92  76 /  30  30  40  40
BLAIRSVILLE     87  67  86  67 /  30  40  60  60
CARTERSVILLE    92  73  93  73 /  30  30  50  60
COLUMBUS        95  76  94  76 /  30  20  30  30
GAINESVILLE     91  74  91  74 /  30  40  50  40
MACON           96  75  97  75 /  30  20  40  40
ROME            94  73  94  73 /  30  40  60  70
PEACHTREE CITY  93  74  93  74 /  30  30  40  40
VIDALIA         97  75  96  75 /  30  20  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: DODGE...EMANUEL...JOHNSON...LAURENS...
MONTGOMERY...TELFAIR...TOOMBS...TREUTLEN...WHEELER.

&&
Hazardous weather outlook, Jul 13, 4:48 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EDT MON JUL 13 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS.
LARGE HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.

DISCUSSION...
WEAK UPPER DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
WILL HAVE THE POTENTIAL TO DEVELOP SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

..SEVERE STORM THREAT TO INCREASE ON TUESDAY..
SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY WITH
DAMAGING WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY HAZARDS.
LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORM
CHANCES WILL CONTINUE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

16

The radar

The Atlanta radar (KFFC), 125 km away, was scanning. The volume nearest the first event began at 19:31 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 6 lightning, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Dawson

When
July 13, 2:30 PM EST to 2:35 PM EST
Where
Dawson County, 0.88 mi ENE of Dawsonville to 0.18 mi NNW of Bright
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.424, -84.106

The Dawson County Emergency Manager reported trees blown down around Highway 9 and Perimeter Road and on River Valley Road.

Thunderstorm Wind, Dooly

When
July 13, 2:50 PM EST to 3:00 PM EST
Where
Dooly County, 1.76 mi E of Drayton
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.070, -83.920

The Dooly County Emergency Manager reported a three-sided metal barn along with several trees blown down east of Drayton.

Thunderstorm Wind, Treutlen

When
July 13, 7:01 PM EST to 7:11 PM EST
Where
Treutlen County, 0.58 mi E of Soperton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.380, -82.590

The Treutlen County 911 Center reported several trees blown down and power outages in Soperton.

Thunderstorm Wind, Towns

When
July 14, 11:20 AM EST to 11:30 AM EST
Where
Towns County, 0.57 mi W of Hiawassee
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
34.950, -83.760

The Towns County 911 Center reported a few trees down across the county.

Hail, Lumpkin

When
July 14, 12:50 PM EST to 12:55 PM EST
Where
Lumpkin County, 0.57 mi W of Fort Smith
Measured
1 in hail
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.620, -83.980

The Lumpkin County 911 Center reported quarter sized hail and one tree blown down on Yahoola Road near Highway 19.

Thunderstorm Wind, Towns

When
July 14, 5:17 PM EST to 5:27 PM EST
Where
Towns County, Titus
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
34.950, -83.620

A trained storm spotter reported multiple trees down near Tate City.

Thunderstorm Wind, Fannin

When
July 14, 5:30 PM EST to 5:40 PM EST
Where
Fannin County, 0.69 mi S of Blue Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
34.860, -84.320

The Fannin County 911 Center reported numerous trees blown down across the county.

Thunderstorm Wind, Gilmer

When
July 14, 5:40 PM EST to 5:50 PM EST
Where
Gilmer County, 1.33 mi SW of Burnett
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.807, -84.417

The Gilmer County Emergency Manager reported numerous trees and power lines blown down around Boardtown Road and Whitepath Road.

Thunderstorm Wind, Whitfield

When
July 14, 5:55 PM EST to 6:10 PM EST
Where
Whitfield County, 0.65 mi N of Rocky Face to 1.43 mi SSE of Dalton
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
34.809, -85.029

The Whitfield County Emergency Manager reported trees blown down on Seep Springs Road in Rocky Face and on Riverbend Road in Dalton.

Thunderstorm Wind, Banks

When
July 14, 6:20 PM EST to 6:30 PM EST
Where
Banks County, 2.9 mi NE of Gillsville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
34.328, -83.593

The Banks County Emergency Manager reported multiple trees blown down west of Homer on Carson Segars Road near Highway 323.

Thunderstorm Wind, White

When
July 14, 6:25 PM EST to 6:35 PM EST
Where
White County, 1.55 mi NW of Mossy Creek
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.568, -83.697

The Cleveland Police reported a tree down at the intersection of Airport Road and Lothridge Road.

Thunderstorm Wind, Walker

When
July 14, 6:35 PM EST to 6:45 PM EST
Where
Walker County, 2.4 mi SE of Hedges
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
34.728, -85.338

The Walker County 911 Center reported numerous trees blown down across the county.

Thunderstorm Wind, Pickens

When
July 14, 6:40 PM EST to 6:50 PM EST
Where
Pickens County, 2.34 mi W of Carns Mill to 1.86 mi NNW of Tate
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
34.429, -84.491

The Pickens County 911 Center reported numerous trees blown down, mainly across the southern portion of the county.

Thunderstorm Wind, Cherokee

When
July 14, 6:46 PM EST
Where
Cherokee County, 1.94 mi NW of Waleska to 0.73 mi N of Ball Ground
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
34.340, -84.574

The Cherokee County Emergency Manager and the 911 Center reported trees blown down from around Little Refuge Road and Highway 140 to Ball Ground.

Thunderstorm Wind, Chattooga

When
July 14, 6:59 PM EST to 7:15 PM EST
Where
Chattooga County, 0.9 mi NE of Trion to 1.55 mi NNW of Subligna
Measured
55 kt (63 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
34.540, -85.310

The Chattooga County Emergency Manager reported 30 to 40 trees blown down across the county, especially from Trion to Subligna. One of the trees landed on a home.

Hail, Chattooga

When
July 14, 7:01 PM EST to 7:10 PM EST
Where
Chattooga County, Summerville
Measured
1 in hail
Reported by
Public
Coordinates
34.480, -85.350

The public reported quarter sized hail in Summerville.

Thunderstorm Wind, Forsyth

When
July 14, 7:10 PM EST to 7:20 PM EST
Where
Forsyth County, 0.15 mi N of Drew to 1.41 mi N of Chestatee
Measured
55 kt (63 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
34.202, -84.220

The Forsyth County Emergency Manager reported trees and power lines blown down from along Post Road around Drew Road and Bentley Road to Trailside Way in Chestatee. A home on Trailside Way sustained significant damage from a tree falling on it.

Thunderstorm Wind, Cherokee

When
July 14, 7:15 PM EST to 7:30 PM EST
Where
Cherokee County, 1.38 mi E of Hickory Flat to 2.15 mi SSW of Holbrook
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.179, -84.396

The Cherokee County Emergency Manager reported numerous trees down across the county. One tree fell on a house on Wilkie Road. Trees were also blown down on Union Hill Road, Land Road and on Birmingham Highway. Power lines were blown down on Fields landing Drive.

Thunderstorm Wind, Floyd

When
July 14, 7:15 PM EST to 7:25 PM EST
Where
Floyd County, 0.13 mi WSW of Mt Berry
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
34.279, -85.182

The Floyd County Emergency Manager reported numerous trees down in the vicinity of Martha Berry Highway in Rome.

Thunderstorm Wind, Gordon

When
July 14, 7:15 PM EST to 7:25 PM EST
Where
Gordon County, 0.84 mi NW of Oostanaula to 1.33 mi WNW of Redbud
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
34.488, -85.031

The Gordon County 911 Center reported several trees blown down across the county, including in the Calhoun area.

Thunderstorm Wind, Jackson

When
July 14, 7:29 PM EST to 7:35 PM EST
Where
Jackson County, 1.35 mi NW of Sells
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.084, -83.717

The Jackson County 911 Center reported a tree blown down on Jackson Trail Road southeast of Braselton.

Thunderstorm Wind, Clarke

When
July 14, 7:30 PM EST to 7:40 PM EST
Where
Clarke County, 3.79 mi SW of Oconee Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.942, -83.467

The Clarke County 911 Center reported power lines blown down at a shopping center on Atlanta Highway.

Thunderstorm Wind, Cobb

When
July 14, 7:30 PM EST to 7:50 PM EST
Where
Cobb County, 0.9 mi NW of Powder Spgs to 0.53 mi SW of Blackwells
Measured
70 kt (81 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.860, -84.680

Reports of numerous trees and power lines blown down across Cobb County were received from the Cobb County Emergency Manager, the Cobb County 911 Center and from the public. The most significant damage included approximately 60 trees snapped or up-rooted along Stilesboro Road and multiple trees downed in the Gordon Combs Road and Fallwood Drive areas. Large trees were downed in the Burnt Hickory Road and Caisson Road areas as well. Several trees fell on houses and automobiles. One injury was reported when a tree fell on a house on Gordon Combs Road, however the extent of the injury was not known.

Thunderstorm Wind, Gwinnett

When
July 14, 7:30 PM EST to 7:40 PM EST
Where
Gwinnett County, 1.97 mi ESE of Carolina to 3.09 mi NW of Hog Mtn
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
34.016, -84.050

An Atlanta television news station reported trees blown down along Kilgore road near Buford and on Telfair Court near Suwanee. One tree fell on a house at the Telfair Court location, no injuries were reported.

Lightning, Cherokee

When
July 14, 7:35 PM EST
Where
Cherokee County, 0.4 mi WSW of South Canton
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
34.217, -84.486

The Cherokee County Emergency Manager reported a house fire started by lightning on Arbor Lake Drive at Lower Scott Mill Road.

Lightning, Polk

When
July 14, 7:35 PM EST
Where
Polk County, 0.48 mi SE of Ravenel
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.045, -85.064

The Polk County Emergency Manager reported a house fire caused by lightning on Waddell Circle in Aragon.

Thunderstorm Wind, Bartow

When
July 14, 7:35 PM EST to 7:50 PM EST
Where
Bartow County, 2.25 mi W of Ladds to 3.25 mi NNE of Oakland
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
34.149, -84.869

The Bartow County 911 Center reported numerous trees blown down across the county. The greatest impact was around Cartersville.

Thunderstorm Wind, Oconee

When
July 14, 7:37 PM EST to 7:45 PM EST
Where
Oconee County, 1.4 mi NW of Ben Dowdy
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.915, -83.446

The Oconee County 911 Center reported trees and power lines down on Epps Bridge Parkway.

Lightning, Cherokee

When
July 14, 7:39 PM EST
Where
Cherokee County, 1.81 mi SSW of Lathemtown
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.225, -84.309

The Cherokee County Emergency Manager reported a house fire caused by lightning on Trinity Church Road.

Thunderstorm Wind, Oglethorpe

When
July 14, 7:40 PM EST to 7:50 PM EST
Where
Oglethorpe County, 1.44 mi NNE of Arnoldsville to 0.97 mi NNE of Sandy Cross
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.919, -83.211

The Oglethorpe County 911 Center reported several trees blown down from Meyers Farm Road to Onnie Colquitt Road and Lexington-Carlton Road.

Lightning, Cherokee

When
July 14, 7:41 PM EST
Where
Cherokee County, 1.35 mi NNW of Lebanon
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.169, -84.525

The Cherokee County Emergency manager reported a house fire caused by lightning on Sterling Brook Lane near Holly Springs.

Lightning, Cherokee

When
July 14, 7:45 PM EST
Where
Cherokee County, 2.99 mi SSE of Victoria
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.110, -84.580

The Cherokee County Emergency Manager reported a house fire caused by lightning on Florence Road near Woodstock.

Lightning, Cherokee

When
July 14, 7:45 PM EST
Where
Cherokee County, 1.22 mi SW of Lebanon
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.139, -84.537

The Cherokee County Emergency Manager reported a house fire caused by lightning on Walnut Circle near Woodstock.

Thunderstorm Wind, Paulding

When
July 14, 7:46 PM EST to 7:56 PM EST
Where
Paulding County, 1.15 mi SE of Dallas
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.910, -84.814

The Paulding County Emergency Manager reported a large tree and numerous power lines blown down on Merchants Drive near Dallas.

Thunderstorm Wind, Cherokee

When
July 14, 7:50 PM EST to 7:55 PM EST
Where
Cherokee County, 3.53 mi SW of Arnold Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.090, -84.430

The Cherokee County Emergency Manager reported a tree blown down onto a house off Wiley Bridge Road.

Thunderstorm Wind, Fulton

When
July 14, 8:15 PM EST to 8:25 PM EST
Where
Fulton County, 1.16 mi SSE of Mountain Park to 1.37 mi ENE of Atlanta
Measured
55 kt (63 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
34.064, -84.416

The Fulton County Emergency Manager reported numerous trees down across the county. Several trees were blown down in Roswell, including one on a house on Highland Colony Drive. Trees and power lines were blown down on West Conway Drive Northwest. A tree was down on a car with a motorist trapped inside at Montgomery Ferry Drive and Monroe Drive and a tree fell on a house on Argonne Avenue. No injuries were reported.

Thunderstorm Wind, De Kalb

When
July 14, 8:25 PM EST to 8:35 PM EST
Where
De Kalb County, 0.9 mi SE of Deerwood Park
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
33.760, -84.290

The DeKalb County 911 Center reported numerous trees and power lines blown down across the county.

Thunderstorm Wind, Bibb

When
July 15, 5:05 PM EST to 5:15 PM EST
Where
Bibb County, 1.18 mi WNW of Bloomfield to 1.06 mi N of Duresville
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
32.837, -83.668

The Macon-Bibb 911 Center reported numerous trees blown down and power outages across Macon including at Shurling Drive at Stratford Drive, on Kingsley Drive, Pierce Drive North and South, and Spring Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594561, 592347, 592349, 592350, 592351, 592352, 592353, 592354, 592355, 592356, 592357, 592358, 592361, 592362, 592364, 592365, 592369, 592374, 592375, 592376, 592377, 592378, 592379, 592383, 592384, 592386, 592387, 592388, 592389, 592360, 592390, 592391, 592393, 592394, 592395, 592396, 592397, 592399.